Gradient-based estimation of Manning's friction coefficient from noisy data

Victor M. Calo, Nathan Collier, Matthias Gehre, Bangti Jin, Hany G. Radwan, Mauricio Santillana

Research output: Contribution to journalArticlepeer-review

6 Scopus citations

Abstract

We study the numerical recovery of Manning's roughness coefficient for the diffusive wave approximation of the shallow water equation. We describe a conjugate gradient method for the numerical inversion. Numerical results for one-dimensional models are presented to illustrate the feasibility of the approach. Also we provide a proof of the differentiability of the weak form with respect to the coefficient as well as the continuity and boundedness of the linearized operator under reasonable assumptions using the maximal parabolic regularity theory. © 2012 Elsevier B.V. All rights reserved.
Original languageEnglish (US)
Pages (from-to)1-13
Number of pages13
JournalJournal of Computational and Applied Mathematics
Volume238
Issue number1
DOIs
StatePublished - Jan 2013

ASJC Scopus subject areas

  • Computational Mathematics
  • Applied Mathematics

Fingerprint Dive into the research topics of 'Gradient-based estimation of Manning's friction coefficient from noisy data'. Together they form a unique fingerprint.

Cite this